September 2010 Weddings
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Next week I am starting BCP...

...and I'm sort of freaked out.  It's been SIX YEARS since I've been on the pill.  I've read so many horror stories of people having awful side effects and taking a while to find the right pill for them.  I really don't want to go through the hassle of that, and I really really don't want weight gain, acne, mood swings, or migraines.  I have enough issues with meds as it is - it took almost ten years to finally find a decent migraine medicine and I dread the thought of the trial-and-error that comes along with trying to work this shizz out.  I am praying that this one works just fine.

Sigh.  There's really no point to this post.  I just picked up my prescription. The board is dead and I didn't have anywhere else to vent. 

Image and video hosting by TinyPic
Lilypie First Birthday tickers

Re: Next week I am starting BCP...

  • I got horrible depression and weight gain from those things! Which is how E came about because I decided I would rather get KU then hang myself. FYI watch side effects.
  • Yeah, I will definitely be on the lookout for side effects. 

    I don't really have the option of not being on birth control and just playing it by ear - if I'm not on BC, we would either have to use condoms (ick - no offense to those who use them) or I would have to stop taking my migraine medicine.  So, I don't plan to do it until we're really, truly ready to TTC.  

    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • Ya I hear ya on the condoms thing. Hopefully it works out well for you!
  • Thanks :)

    I was googling side effects and had to stop...I have to remind myself that people often only post bad experiences, plus the stuff I read was from people who had only been on it for a week!

    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • I suppose another alternative to condoms would be celibacy....

    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • celibacy is no bueno!!! Don't try that crap!

    I bet you'll be one of the lucky ones that the first time is a charm.

  • I cannot do the varying hormone levels. They make me act like an ax murderer.

    I've been on BCP for so many years I can't remember being off it.

    image
  • mushEmushE member
    Fourth Anniversary

    I totally feel ya.  From another migraine sufferer, I found Loestrin (I think I was on the 1.5) was really, really good for me.  It's such a low dose of estrogen that my hormone levels didn't really change much and (TMI alert) I didn't have a period for 90% of the time I was on it, which was great! 

    image
  • image stephaniem1977:

    I cannot do the varying hormone levels. They make me act like an ax murderer.

    I've been on BCP for so many years I can't remember being off it.

    Ditto this.  I felt psycho last year when I went off the pill and had to adjust to my body's natural fluctuations.  Apparently I was more normal off BC than K's ex-wife was on BC, so it never really phased him.

    I loved Ortho-Lo.  Never really had problems with weight gain or acne and loved that it made me feel really normal.  All the time.  Good luck....hopefully you find one that works quick.

    Baby Birthday Ticker Ticker For two people in a marriage to live together day after day is unquestionably the one miracle the Vatican has overlooked. PersonalMilestone
  • This BC is not triphasic (that didn't work well for me in the past) - it will be a constant dose of estrogen.  Hopefully it works well.

    I initially went on BC because I was all messed up without hormones (skipped periods, super long cycles, just irregular in general - and very moody) so I figure it's better than nothing at all.

    My doctor said she doesn't like the super low dose pills (not sure if ortho-lo counts) because you have to be much stricter with taking them at the same time every day and not missing a dose in order to avoid pregnancy (and using backup while taking antibiotics).  Since I really cannot get pregnant while on this migraine medicine, she wanted to avoid that.  She said it's certainly doable, but her patients have had a lot more 'accidents' on those pills, and additionally they don't tend to help people with menstrual migraines (like me) as much as the regular-dose pills.

    Sigh.  We'll see.  I appreciate that my doctor talks to me about her decisions and seems to actually take my needs into account when choosing a BCP for me, so I am trying to be optimistic!

    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • image stephaniem1977:

    I cannot do the varying hormone levels. They make me act like an ax murderer.

    I've been on BCP for so many years I can't remember being off it.

    I went on BC when I was 17.  I don't really remember what it was like before then, but I know, factually.  If that makes sense. 

    Edited to clarify: I have been on Depo (the shot) for the past six years. 

    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • mushEmushE member
    Fourth Anniversary

    I forgot about that part with the low-dose pills, the need to be really consistent.  It worked for me because I also took another medication that I never missed, but it's true that it's not for everyone, especially with your risk factors with the migraine meds.

    That's great that you have such a thoughtful doctor!

    image
  • i have been on bcp since i was 13, i cannot even fathom not being on it!  i love it.  love love love.  sure, i have gained weight over the years, but it is not from the pill.  my skin cleared, my periods were not 12 days (no joke), my cramps weren't so bad, and i can control my period.  i do not have major depression, whacky side effects, etc.  the only downfall was that unlike every other girl i knew at the time, the pill did NOT make my small boobs bigger ;)
  • I've heard good things about Loestrin and Ortho Lo. I'm on Ortho Lo now and its not bad. I gained weight on the regular ortho so I knew to expect it with this one. It keeps my migraines more reasonable and I don't get nearly as many pimples.

    I don't think Ortho Lo is as strict about taking the pill at the exact same time as some of the other ones are. My doctor told me to keep it within a 2 hour window and I'd be good. 

    Hopefully you won't need to go through a bunch of trial and error Laura!

  • I hope you don't get any of the side effects or have to do a bunch of trial and error.

    I've been on BCP off and off since I was 18 to regulate my periods. The first was a tri-something or another and I was horrible on it. Major mood swings and then depression and finally I just took myself off it. The next one I tried was Loestrin and LOVED it but I just got off of it to see how I'd do without a pill.

    [url=http://www.thenest.com/?utm_source=ticker&utm_medium=UBB&utm_campaign=tickers][img]http://global.thenest.com/tickers/ttb3b0e.aspx[/img][/url]
  • A two-hour window would be fine.  I used to worry in college because on the weekends I would sleep in a LOT (umm til like 3 pm) but now I only sleep in an hour or two, and I could set an alarm just to take the pill if needed.  If I don't like this one, I might ask about Loestrin or OrthoLo and see what my doctor thinks.  She is good about listening to me.  As long as it's not a triphasic I'm willing to try it!
    Image and video hosting by TinyPic
    Lilypie First Birthday tickers
  • After not being on the pill for a while, you may need to switch from taking it in the morning to taking it at night. Two of my friends went off it for a year and when they started again taking it in the morning made them feel like death. But the whole "everyones different" line definitely applies here.
  • When I was on them when I was about 17-19 I tried about 4 different kinds and could never get my emotions under control, so finally just got off them. I literally cried when I saw a dead squirrel in the road. And anything H (then bf) did I would flip shlt on him. Not good for me at all!

    Baby Jaxon born 8/18/2012 @ 9:53am, 7lb 2oz!! At 37 weeks 5 days due to Pre-E via C-section.Baby Birthday Ticker Tickerimageimage
Sign In or Register to comment.
Choose Another Board
Search Boards